Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Taken medication for irregular periods. Now brown spotting. Should I wait for any irregularities next month?

May 2013
User rating for this question
Answered by
Practicing since : 2006
Answered : 4909 Questions

For the past year i have been facing irregularities in my monthly periods.Last year in from Aug to Sep I did not get down but had spotting for a few days.Consulted a doctor in Oct and she did some 5/6 diagnosis tests.She gave some medications for 3 days twice.The problem didnt get solved.Finally she gave hormones for 21 days after which I again got normal periods for a few months. Then again last month I didnt not get down properly instead had some brown spotting. This month I am down with normal periods however i wanted to know that now that I ahve normal periods should I wait for nay misses in the next months or should I consult again, since I have missed in the last month.
Posted Fri, 21 Sep 2012 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

according to your history there is possibility for hormonal fluctuations, like in case of poly cystic ovarian disease, other hormones like prolactin, thyroid hormones etc, weight changes, change in dietary habits etc can also influence the menstrual cycle,
as you took hormonal pills for one cycle it may helped to some extent to regularize the hormones which might have led to normal periods for few cycles, but as again they became irregular if the irregularity continues better to go for treatment.

after consulting gynecologist go for ultrasound once to rule out the possibility of poly cystic disease, if features are found better go for treatment which will regularize the periods,
as you already undergone some tests previously if some abnormality found in them repeat that test to note the recurrence.
also maintain body weight according to height, do walking etc, maintain health diet which will help in treatment.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Follow-up: Taken medication for irregular periods. Now brown spotting. Should I wait for any irregularities next month? 8 minutes later
Hi Sree Gouri,

Thank you very much for your inputs. As you mentioned the poly cystic problem. there were a couple of very small cysts when I had undergone the tests last year.
The doctor has however said at that time it wasnt a problem.
As per your advise I shall again see a doctor if the problem persists.
If this problem is found, is that a serious problem, also I plan for a baby in the next 5/6 months. Is there going to be some problem for me?

Answered by Dr. Sree Gouri SR 5 hours later

usually in case of poly cystic ovary disease there will be around ten small cysts with less than 1 cm size in each ovary,
the recurrence is common in case of PCOD,
so better to undergo ultrasound once again,
PCOD is a common problem seen in many women characterized by menstrual irregularities, anovulation, insulin resistance etc,
as it can affect fertility by the above factors better to get treated, once menstruation becomes regular and ovulation occurs the chances of pregnancy will increase.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor